Georgia, 2025

Hail and Damaging Winds in Georgia, June 26, 2025

June 26, 2025 · NWS FFC · 22 events in 7 counties and zones

Scattered thunderstorms refired across the metro Atlanta area in the afternoon hours of the 26th. 75 just northeast of the city.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Scattered thunderstorms refired across the metro Atlanta area in the afternoon hours of the 26th. Ample CAPE and DCAPE allowed storms to become strong with damaging winds and notably large hail as large as 1.75 just northeast of the city.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 26, 12:55 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 26, 12:55 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
155 PM EDT Thu Jun 26 2025

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 237 AM EDT Thu Jun 26 2025

Key Messages:

    - Diurnally-enhanced scattered showers and thunderstorms are
      expected to develop this afternoon and evening.

    - Some storms could become severe with a primary risk for
      strong downburst wind gusts.

    - A Heat Advisory is in place through 8 PM for parts of
      northwest Georgia.

    - Additional thunderstorms are again expected on Friday
      afternoon and evening.

Ongoing widespread thunderstorms across central and western Georgia
early this morning will gradually diminish through the predawn hours
as any lingering instability is consumed. Quieter and drier
conditions will then persist through early afternoon as the
atmosphere will take awhile to recover from the widespread storms
early this morning. However, ample instability is again forecast to
develop by late afternoon with MLCAPE values on the order of 2500-
3500 J/kg. Scattered thunderstorms are expected to develop within
this environment. While forecast lapse rates are not as extreme as
Wednesday's environment, there will still be sufficient support for
at least a few severe thunderstorms with a primary risk for strong
downburst wind gusts as well as a few instances of hail up to size
of dime to quarter size. For this reason, SPC has maintained a
Marginal (level 1 of 5 risk) for the entire forecast area. Storms
could persist into the late evening, though unlike tonight they
should diminish fairly rapidly thereafter.

As far as temperatures are concerned, forecast highs should be a
couple of degrees below Wednesday's values for most of the area. It
will still be hot out there, though, with heat index values peaking
in the 99-103 range for most of us. A Heat Advisory is in effect for
parts of northwest Georgia where heat index values are more likely
to nudge 105 degrees this afternoon for a more sustained period.
Elsewhere, brief periods of heat index values at or over 105 are
possible, though developing late afternoon convection should tend to
keep these readings fairly transient. Still, it's a good idea to
take heat precautions as conditions will remain on the hot side.

On Friday, little change in the overall pattern and environment is
expected. With the area remaining in southwest flow around the
periphery of the western Atlantic high, abundant diurnally-drive
afternoon and evening showers and thunderstorms are again
expected. Strong to isolated severe thunderstorms will again be
possible with an attendant strong downburst wind potential.

RW

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 237 AM EDT Thu Jun 26 2025

Key Messages:

 - Scattered afternoon and evening thunderstorms will continue in
Georgia through next Thursday.

 - Temperatures will gradually fall back to average levels (88-92
degrees) for early July by the start of next week.

This Weekend & Early Next Week:

The subtropical high over the western Atlantic will be the driving
force behind Georgia's weather over the weekend and through most of
next week. Our location on the western side of high will favor light
southwest flow and keep humidity levels at very summer like levels.
High temperatures in the low 90s this weekend should gradually drift
towards the upper 80s by the middle of the workweek. The strongest
subsidence associated with the ridge will remain over the Atlantic,
and this will allow diurnally driven convection to flourish in the
Southeast each day. Thus scattered afternoon and evening
thunderstorm activity should be expected in Georgia through at least
next Thursday. Instability should be average each afternoon (MLCAPE
1000-2500 j/kg), promoting good updrafts with any storms. However
the usual lack of summer time wind shear (0-6 km shear below 15 kt)
and limited mid level lapse rates (near 5.5 C/km) should restrict
the potential for severe weather significantly.

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 136 PM EDT Thu Jun 26 2025

VFR conditions across the area but looking for convection to get
going in the next few hours. Should see another round of SHRA/TSRA
this afternoon and evening with the best chance for the TAF sites
happening around sunset (give or take an hour or two). Winds
should stay mainly out of the W-NW in the 5-10kt range but will
see some gusty winds to 30kt in and around any convective
activity. VSBYs expected to stay in the VFR range but like the
winds could see some MVFR VSBYs in and around the thunderstorms.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  70  91  70 /  50  30  60  40
Atlanta         95  71  92  73 /  50  40  60  40
Blairsville     90  65  87  65 /  60  30  70  40
Cartersville    95  69  92  70 /  50  40  60  40
Columbus        95  71  92  72 /  40  30  50  40
Gainesville     93  70  90  71 /  60  40  60  40
Macon           94  70  92  70 /  40  20  60  40
Rome            93  70  90  70 /  50  40  60  30
Peachtree City  94  68  92  70 /  40  30  60  40
Vidalia         93  71  93  71 /  40  20  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ001>005-011-012-
019-020-030.

&&

SHORT TERM...RW
LONG TERM....Albright
AVIATION...01
Hazardous weather outlook, Jun 26, 3:27 AM EST, 10 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
427 AM EDT Thu Jun 26 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
427 AM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

A few thunderstorms will be possible this morning bringing
lightning and brief heavy rainfall, mainly in northwest Georgia.

Heat index values will peak between 99 and 105 degrees on
this afternoon. Precautions should be taken to prevent heat
related illnesses, especially for vulnerable populations like the
elderly, young children, and pets.

Scattered thunderstorms are expected this afternoon and evening.
The strongest storms may produce damaging downburst wind gusts in
the 40 to 60 mph range.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Additional scattered afternoon and evening thunderstorm activity
is expected each day through Tuesday. Some of the strongest
thunderstorms could bring strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, Jun 26, 9:56 AM EST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1056 AM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     Hail             1 SE Hidden Valley Park 33.59N 84.21W
06/26/2025  E0.50 Inch       Henry              GA   Public

            Report from mPING: Half-inch (0.50 in.).

1140 PM     Hail             1 E Chamblee            33.88N 84.28W
06/25/2025  E0.50 Inch       DeKalb             GA   Public

            Report from mPING: Half-inch (0.50 in.).

0521 PM     Hail             3 NW Jim R Miller Park  33.94N 84.62W
06/25/2025  E0.50 Inch       Cobb               GA   Public

            Report from mPING: Half-inch (0.50 in.).

0524 PM     Hail             3 SE Due West           33.95N 84.62W
06/25/2025  E0.50 Inch       Cobb               GA   Public

            Report from mPING: Half-inch (0.50 in.).

1126 PM     Hail             3 NW Due West           34.00N 84.70W
06/25/2025  E0.50 Inch       Cobb               GA   Public

            Report from mPING: Half-inch (0.50 in.).

&&
Local storm report, Jun 26, 10:08 AM EST, 3 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1108 AM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     Tstm Wnd Dmg     1 ESE Lakewood Park     33.69N 84.37W
06/26/2025                   Fulton             GA   Broadcast Media

            Tree downed across Burroughs Avenue.

&&
Local storm report, Jun 26, 10:31 AM EST, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1131 AM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tstm Wnd Dmg     3 NNW Carrollton        33.62N 85.09W
06/25/2025                   Carroll            GA   Local Official

            Trees downed along Linda Lane on the north
            side of Carrollton.

&&
Local storm report, Jun 26, 12:06 PM EST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
106 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     Tstm Wnd Dmg     1 SE Jonesboro          33.51N 84.34W
06/26/2025                   Clayton            GA   Public

            Large tree down on a house off Thornwood
            Court.

&&
Special weather statement, Jun 26, 12:45 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Thu Jun 26 2025

GAZ016-261815-
White GA-
145 PM EDT Thu Jun 26 2025

...A strong thunderstorm will impact portions of east central White
County through 215 PM EDT...

At 145 PM EDT, a strong thunderstorm was near Hollywood, or near
Clarkesville, moving southwest at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Helen and Sautee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3473 8362 3472 8364 3467 8364 3465 8366
      3462 8364 3458 8363 3455 8362 3457 8363
      3469 8373 3477 8363
TIME...MOT...LOC 1745Z 038DEG 13KT 3469 8352

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 26, 1:52 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Thu Jun 26 2025

GAZ016-023-261915-
Hall GA-White GA-
252 PM EDT Thu Jun 26 2025

...A strong thunderstorm will impact portions of south central White
and northeastern Hall Counties through 315 PM EDT...

At 252 PM EDT, a strong thunderstorm was near Clermont, or 10 miles
south of Cleveland, moving southwest at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Lula, Clermont, and Murrayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3445 8363 3430 8371 3430 8388 3442 8395
      3446 8390 3446 8389 3447 8389 3450 8384
      3451 8384 3455 8379
TIME...MOT...LOC 1852Z 038DEG 13KT 3444 8374

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The radar

The Atlanta radar (KFFC), 143 km away, was scanning. The volume nearest the first event began at 19:04 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 11 hail. Local standard time, as filed.

Thunderstorm Wind, Hall

When
June 26, 2:04 PM EST to 2:06 PM EST
Where
Hall County, 2.38 mi WNW of Clermont
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.490, -83.810

Tree down at Keinmer Road and Ransom Free Road.

Thunderstorm Wind, Hall

When
June 26, 2:05 PM EST to 2:07 PM EST
Where
Hall County, 2.67 mi WNW of Brookton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.470, -83.820

A large tree down at Dahlonega Hwy and Clermont Hwy.

Thunderstorm Wind, Hall

When
June 26, 2:19 PM EST to 2:21 PM EST
Where
Hall County, 2.99 mi SSE of Murrayville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.380, -83.880

Public report of a tree down at Thompson Bridge Rd and Mount Vernon Rd.

Thunderstorm Wind, Lumpkin

When
June 26, 2:19 PM EST to 2:21 PM EST
Where
Lumpkin County, Dahlonega
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.530, -83.980

Report of multiple trees down in Old Dahlonega.

Thunderstorm Wind, Dawson

When
June 26, 2:30 PM EST to 2:32 PM EST
Where
Dawson County, 3.97 mi NE of Lumpkin
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.410, -83.980

Tree reported down on a home on the 100 block of River Sound Lane.

Thunderstorm Wind, Hall

When
June 26, 2:33 PM EST to 2:35 PM EST
Where
Hall County, 2.69 mi NW of Gnesville Cotton Mil
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.350, -83.880

Tree down at East Lake Drive and Antioch Campground Road.

Thunderstorm Wind, Hall

When
June 26, 3:08 PM EST to 3:10 PM EST
Where
Hall County, 2.2 mi SE of New Holland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.280, -83.770

Tree down on Gaines Mill Rd near Shady Lane Drive.

Thunderstorm Wind, Hall

When
June 26, 3:09 PM EST to 3:11 PM EST
Where
Hall County, 0.9 mi NE of Gainesville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.310, -83.820

Tree down at the 800 block of Chattahoochee Street.

Thunderstorm Wind, Hall

When
June 26, 3:09 PM EST to 3:11 PM EST
Where
Hall County, 0.69 mi N of New Holland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.310, -83.800

Public report of a couple of trees down near the 100 block of Spring Street.

Hail, Fulton

When
June 26, 3:23 PM EST to 3:28 PM EST
Where
Fulton County, 0.9 mi SE of Birmingham
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.160, -84.320

Media relayed report of 1-inch hail at Birmingham Rd and Freemanville Rd.

Hail, Fulton

When
June 26, 3:45 PM EST to 3:49 PM EST
Where
Fulton County, 1.85 mi WSW of Crabapple
Measured
1.75 in hail
Reported by
Public
Coordinates
34.070, -84.360

Public report of golf-ball sized hail on Crabapple Lake Ct.

Hail, Fulton

When
June 26, 3:50 PM EST to 3:55 PM EST
Where
Fulton County, 3.7 mi ESE of Roswell
Measured
1.5 in hail
Reported by
Public
Coordinates
34.000, -84.310

Public report hail the size of walnuts, or one and a half inches, near the intersection of Northcliff Trace and Stoneglen Close.

Thunderstorm Wind, Cherokee

When
June 26, 3:50 PM EST to 3:55 PM EST
Where
Cherokee County, 3.53 mi SW of Arnold Mill
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.090, -84.430

Trees and powerlines down along the 2700 block of Cox Road.

Thunderstorm Wind, Fulton

When
June 26, 3:50 PM EST to 3:55 PM EST
Where
Fulton County, 4.01 mi ESE of Roswell
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
33.990, -84.310

Roughly 30 trees reported down from around Bluffwind Chase going northeast, crossing Northcliff Trace and Stoneglen Close. About half of these trees were uprooted and another half were snapped about 20 feet above the ground.

Hail, Gwinnett

When
June 26, 4:00 PM EST to 4:05 PM EST
Where
Gwinnett County, 1.5 mi NNE of Norcross
Measured
1 in hail
Reported by
Public
Coordinates
33.950, -84.210

Picture with hail next to quarter from public near the intersection of N Peachtree Rd and Starcross Ct.

Hail, Fulton

When
June 26, 4:03 PM EST to 4:08 PM EST
Where
Fulton County, 2.99 mi SSE of Roswell
Measured
1 in hail
Reported by
Public
Coordinates
33.980, -84.350

Public report of 1-inch hail near Ison Rd NE and Roswell Road.

Hail, Fulton

When
June 26, 4:05 PM EST to 4:10 PM EST
Where
Fulton County, 2.99 mi SSE of Roswell
Measured
1 in hail
Reported by
Public
Coordinates
33.980, -84.350

Public report of 1 inch hail.

Hail, Fulton

When
June 26, 4:38 PM EST to 4:43 PM EST
Where
Fulton County, 0.9 mi SW of Bolton
Measured
1 in hail
Reported by
Public
Coordinates
33.810, -84.480

Public report of 1-inch hail at James Jackson Pkwy and Bolton Rd NW.

Hail, Cobb

When
June 26, 4:41 PM EST to 4:45 PM EST
Where
Cobb County, 1.34 mi WNW of Oakdale
Measured
1.25 in hail
Reported by
Public
Coordinates
33.830, -84.520

Public report of half-dollar sized hail near the Vinings Estates area, just south of Smyrna.

Hail, Cobb

When
June 26, 4:45 PM EST to 4:50 PM EST
Where
Cobb County, 1.34 mi ENE of Leland
Measured
1 in hail
Reported by
Public
Coordinates
33.830, -84.550

Public report of quarter-sized hail reported near Mableton.

Hail, Fulton

When
June 26, 5:20 PM EST to 5:25 PM EST
Where
Fulton County, 0.9 mi SE of East Pt
Measured
1 in hail
Reported by
Public
Coordinates
33.670, -84.440

Public shared video of quarter-sized hail between College Park and East Point.

Hail, Fulton

When
June 26, 5:24 PM EST to 5:28 PM EST
Where
Fulton County, 1.5 mi NNE of Red Oak
Measured
1 in hail
Reported by
Public
Coordinates
33.640, -84.490

Public report of quarter-sized hail in southwest College Park, near I-285.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279394, 1279406, 1279403, 1279407, 1279409, 1279389, 1279392, 1279397, 1279400, 1279334, 1279355, 1279350, 1279368, 1279372, 1279341, 1279328, 1279320, 1279335, 1279345, 1279324, 1279348, 1279353.